Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

sw cub

Veteran Member
  • Total Reviews

    0
  • Content Count

    232
  • Joined

  • Last visited

Community Reputation

1 Neutral

1 Follower

About sw cub

  • Rank
    Member
  • Birthday 02/02/1986

Profile Information

  • Gender
    Male
  • Location
    Florida

Recent Profile Visitors

3115 profile views
  1. electroshock- Please keep us all posted on how your appointments go with Dr. Donavon. Any findings or recommendations from him would be very valuable information for all of us. Thanks!
  2. Hey all, I have been posting on this thread from the very beginning and I wanted to give an update. I have been experience accutane-related hair shedding for a little over 4 years now. The thing that is crazy is that I still have a very thick head of hair. I have taken propecia for about 3 years because I was afraid my shedding may be leading into MPB as that gene runs on my fathers side. Maybe the propecia is the reason my hair has kept its density, I don't know. When I comb my hair I noti
  3. Well I just got back from a dermatologist visit. I could tell right away that the derm didn't have any clue about accutane hair loss because when I expressed my problem he scanned through a book, and then claimed, "ah yes, this does happen". I was definitely many times more knowledgeable about the subject than he was. He inspected my hair and scalp briefly and concluded that it didn't look like mpb and the shedding I was experiencing was probably due to accutane (duh). At least he didn't com
  4. Darkpeep and jacobden- I don't post any photos because to anyone that looks at a photo of me it appears that I have a normal head of hair. But you can't see in the picture how many hairs I shed a day, and trust me it is much more than is normal, and much more than I shed before my accutane course. You cannot see that many of the hairs I shed are thinner, people with a normal healthy head of hair have almost all hairs of equal diameter. Someone can be a year or two years, or nearly four years
  5. Hey jnt- I remember seeing your name a while back. I was one of the original posters way back in spring of 07. My course was oct 06-apr 07. I have been on propecia for a few years and I think it has helped me keep my hair pretty thick, although I can never know what it would be like without it. I still shed, and I grow the same kinky hairs that you do. I find it curious you want to do a hair transplant. Isn't your hairloss diffuse? It seems like it would be very hard to do a hair transpla
  6. Hey man, I personally know that Lamarr advices against taking propecia. With that being said, if you really do have MPB, I think it will definitely help. It is entirely possible that you are suffering from accutane-induced hairloss (TE, AA, or whatever it may be) as well as MPB. When a hair is shed it gives DHT an opportunity to shrink the hair follicle, so I believe people who were destined for MPB will progress towards it faster when they have hair shedding due to accutane. Do you have a h
  7. Please do not take the propecia....it can have terrible side effects in people who have taken accutane! Let me ask you this, do you take any supplements with omega 3 or any form of vitamin A? Drop those if you do! Personally if I were you i would use a mid potency steroid combined with minoxidil on the hairline. Once per day application of both. Something like betnovate would be best. Now the trouble is, if you derm isn't very clued up he probably won't go for this....However please try and
  8. This is why Prof Chu doesn't use biopsys, they aren't reliable in our form of hairloss. When your hair is shedding like mad, if your a male ofcourse the MPB are more likely to deteriorate, even if you DON'T have MPB. If a biopsy can test for certain things that are present with alopecia areata, then how is it not helpful in diagnosing our hairloss, if thats what we have?
  9. I have read in studies that diffuse alopecia areata progresses into alopecia totalis much of the time. If this is true, and it is true that many of us have diffuse alopecia areata, I wonder if that means we are destined to lose all the hair on our head. If the problem is persistent for a lifetime, what would stop it from causing us to lose all the hair on our heads if it truly is diffuse. Accutane wasn't introduced until the late 80's so many of the oldest people who took it are only in their
  10. Just out of curiousity, how bad has your hair loss been?
  11. Hey Lamarr, I am one of the original posters on this thread and started shedding right about the time you did. You have always seemed like one of the most knowledgeable posters so I'd like to ask you a question. In cases of typical alopecia areata where there are bald spots on the head, it is said that hairs miniaturize and eventually there is a bald spot. Then it often times recovers and the miniaturized hairs start become thicker and turn into terminal hairs. Often times this pattern repea
  12. Well it definitely isn't telogen effluvium because that is when you are shedding a lot of hairs, which you say you aren't. Most cases that relate to accutane hair loss involve a lot of shedding when you are on the drug or shortly after you come off of it. It seems a little odd that you never noticed increased shedding. When you do lose hairs are some thinner than others? Realistically how much thinner is your hair than it has always been? Many times people's hair becomes gradually a bit thi
  13. I have been reading some comments from people on various sites and I have become very afraid and depressed. I have been off accutane for almost 3.5 years and I still shed (not as much but more than normal) I also lose thin hairs which is really scary. My hair is still thick throughout which is surprising since I lose a lot of thin hairs. I have been reading comments of people who have been losing hair for 10 years plus. This makes me really depressed and I'm starting to lose hope since I ha
  14. I'm no longer shedding, it's just that my temples continue to get thinner and thinner without me even noticing. My whole scalp for that matter. I want this to stop, I would be MORE than happy if I could have the hair on my head for 10-15 years, losing my hair would be by far the biggest strike to my already fragile self esteem. I'm afraid I'll be an ugly old man who dies alone. I only took Accutane for three weeks, I imagine I would be bald had I not stopped Hair is the bane of my existence
  15. Hey everyone. I am one of the original posters on this thread. I got off accutane over 3 yrs ago. I started shedding a lot of hair on the last month of my 6 month course. The has continued for over 3 years, although maybe not as much as it was originally. The strange thing about it is my hair is still very thick. Whenever I go to get my hair cut I am always told how thick it is, and how I will never have to worry about going bald. It is hard to remember exactly what my hair was like 3 yea
×